Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Prozac to Lexapro Too Quickly?


[Cl...]

Recommended Posts

Background: I've taken 60 mgs of Prozac in the morning for many years. Recently it began working less for me, so my doctor suggested I try Lexapro.

 

My question is about the taper process we used, and if perhaps it went to fast. It seems like we did a hybrid direct and cross taper, as my doctor had me lower my dose of Prozac to 40 mg for three days, followed by 2 days at 20, and two days not taking anything. After that I started Lexapro 10 mg and have been taking it for just over two weeks.

 

I questioned him at the time about whether this was too fast to change, and he said no as both drugs are in the same class and Prozac has a long half life.

 

I expected to feel off for a few weeks, and I mostly definitely felt more anxious and on edge, but I've started to feel flu like symptoms (congestion, cough) and stomach issues these past few days.

 

Is it possible I discontinued Prozac too quickly? Further, is there such thing as riding it out till I feel better and the Lexapro kicks in? I have an appt with my psych doc on Thursday, so we'll talk then, but it'd also be good to get some feedback from the community.

 

Link to comment
Share on other sites

i personally have my own experiences and opinion on AD's - but I will not say more on that right now.

 

What I will say is to consider that it takes 6-8 weeks on average for the body to "respond" to any AD. So any change to feel better may not be felt right away. (I was the type of person who felt very quickly if an AD did not work for me..).

It is my opinion that most psychiatric meds are tapered and crossed over too quickly and is a bit of a shock to the body.

There's also the fact that each person may  respond differently and that needs to be taken into consideration.

 

discuss with your doctor again. you will know what is right for you.

Link to comment
Share on other sites

×
×
  • Create New...